Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 98, NWS Baltimore/Washington

August 14, 2011Baltimore County, Harford County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 12:18 PM EDT for Baltimore County, Harford County, City of Baltimore, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 12:18 PM EDT (16:18 UTC)
Expired
Aug 14, 2011, 2:44 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, City of Baltimore, MD, Harford County, MD

The radar

The Dover AFB radar (KDOX), 95 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WGUS51 KLWX 141618
FFWLWX
MDC005-025-510-141915-
/O.NEW.KLWX.FF.W.0098.110814T1618Z-110814T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  SOUTHERN HARFORD COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 315 PM EDT

* AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE BOWLEYS QUARTERS...CARNEY...COCKEYSVILLE...DUNDALK...
  ESSEX...FELLS POINT...KINGSVILLE...MIDDLE RIVER...PARKVILLE...PERRY
  HALL...PERRYMAN...PIKESVILLE...ROSEDALE...ROSSVILLE...TIMONIUM...
  TOWSON...WHITE MARSH...ARMISTEAD GARDENS...BACK RIVER...BALTIMORE
  INNER HARBOR...BEECHFIELD...BOLTON HILL...CANTON...GWYNNS FALLS...
  CLIFTON PARK...DRUID HILLS PARK...EASTPOINT...FALLSTAFF...
  GUILFORD...HOMELAND...HOWARD PARK...JOHN HOPKINS UNIVERSITY...
  JOSEPHINE LEE...LOCUST POINT...MORGAN STATE UNIVERSITY...ROLAND
  PARK...UNION SQUARE...WOODRING AND BALTIMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATES THAT 2 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...AREAS 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

&&

LAT...LON 3940 7616 3934 7622 3937 7626 3931 7627
      3929 7625 3928 7627 3930 7630 3938 7633
      3930 7631 3930 7636 3925 7639 3925 7637
      3927 7672 3949 7670 3948 7607 3944 7608

$$
BPP
1 follow-up statement
003 
WGUS71 KLWX 141844
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT SUN AUG 14 2011

MDC005-025-510-141853-
/O.CAN.KLWX.FF.W.0098.000000T0000Z-110814T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-HARFORD MD-BALTIMORE CITY MD-
244 PM EDT SUN AUG 14 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY...
SOUTHERN HARFORD AND EAST CENTRAL BALTIMORE COUNTIES...

RAINFALL HAS ENDED AND WATERS HAVE RECEDED. THEREFORE THE WARNING 
HAS BEEN CANCELLED.

LAT...LON 3940 7616 3934 7622 3937 7626 3931 7627
      3929 7625 3928 7627 3930 7630 3938 7633
      3930 7631 3930 7636 3925 7639 3925 7637
      3927 7672 3949 7670 3948 7607 3944 7608

$$

SMZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:39 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 14, 10:39 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1039 AM EDT SUN AUG 14 2011

.SYNOPSIS...
AN UPPER LOW IN THE MIDWEST WILL APPROACH THE MID ATLANTIC TODAY
AND TONIGHT. LOW PRESSURE GRADUALLY WEAKENS AND MOVES NORTHEAST OF
THE AREA MONDAY AND TUESDAY. ANOTHER SYSTEM IMPACTS THE REGION FOR
THE LATTER PORTIONS OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FIRST BATCH OF SHOWERS WAS LOCATED ACROSS NORTHEAST MARYLAND AND
THEN ALSO OVER THE CENTRAL BAY REGION THIS MORNING. LOCALLY HEAVY
RAINFALL MAY RESULT FROM THIS...ESPECIALLY BALTIMORE/HARFORD
COUNTIES. BEHIND THAT THERE IS A BREAK IN SHOWERS AND THEN FURTHER
BACK A BREAK IN CLOUDS TOWARD THE WEST VIRGINIA HIGHLANDS
ACCORDING TO VISIBLE SATELLITE IMAGERY.

BREAKS IN CLOUDS WILL EXPAND EAST INTO EARLY AFTERNOON...AND WILL
SUPPORT SOME HEATING FOR POTENTIALLY UP TO 1500 J/KG OF CAPE. THIS
AT THE SAME TIME THAT A SHORTWAVE APPROACHES FROM THE WEST AND MID
LEVEL WIND FIELDS INCREASE AROUND THE BASE OF THE LARGER SCALE
TROUGH OVER THE OHIO VALLEY. THE RESULT WILL BE AN UPTICK IN
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. GIVEN THE ABOVE...THERE
WILL BE A SEVERE RISK FOR DAMAGING WIND GUSTS. AND IF SUPERCELLS
CAN MATERIALIZE...CANT RULE OUT AN ISOLATED TORNADO EITHER. IN
ADDITION...GIVEN THE HIGH PRECIPITABLE WATER ENVIRONMENT...HEAVY
RAINFALL WILL BE A RISK WHICH COULD RESULT IN FLASH FLOODING. SOME
AREAS ARE ALREADY MORE SUSCEPTIBLE TO DUE HEAVY RAINFALL WHICH HAS
OCCURRED OVER THE LAST 24 HOURS. FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 8 FOR MOST AREAS EAST OF THE BLUE RIGE EXCEPT
SOUTHERN MARYLAND.

TROF AXIS WL REACH CWFA TNGT...WHICH WUD PUSH AXIS OF HVY RAIN
EWD TO THE DELMARVA. AM STEPPING POPS DOWN THRU THE NGT...HOLDING
ON THE LONGEST METRO BALT.

TOOK A BLEND ON TEMPS...MINIMIZING DIURNAL RANGE. MAXT ARND 80F.
MIN-T IN THE 60S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
SFC TROF RMNS ALONG ERN SEABOARD MON/TUE...CAUSING POPS TO CONT.
AREA WILL BE ON COOLER/LESS MOIST SIDE OF SYSTEM...SO THREAT FOR HVY
RN/SVR WX WILL MUCH LWR.  STILL...WITH UPR LOPRES OVRHD
MON...SHWRS/TSTMS WILL BE LIKELY. LESS NUMEROUS ACTIVITY XPCD ON
TUE...AS UPR LOW OPENS AND RETURNS NEWD AND THE SFC TROF WEAKENS.
TEMPS MON/TUE SLIGHTLY BELOW NRML WITH CLOUDS/PRECIP AROUND AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK SHORTWAVE RIDGE BUILDS IN FOR WEDNESDAY FOR WHAT MAY BE THE DRY
DAY OF THE WEEK. NEXT TROUGH IS POISED TO ROLL DOWN FROM THE
NORTHWEST...BRINGING UNSETTLED CONDITIONS LATE THURSDAY INTO FRIDAY.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHOWERS REMAIN IN THE VICINITY OF BWI/MTN THROUGH NOON...OTHERWISE
A BREAK IN SHOWERS EXPECTED UNTIL EARLY AFTERNOON AS CIGS IMPROVE
TO VFR. SHRA/TSRA WILL BE NUMEROUS THIS AFTERNOON. HEAVY RAINFALL
AND STRONG GUSTY WINDS MAY ACCOMPANY ANY ACTIVITY.

SHRA/TSRA MOST LKLY WL PUSH ONTO THE DELMARVA BY EVNG...BUT THAT
WUD PRODUCE A FOG THREAT. LATER FCSTS WL DETAIL THAT FURTHER.

SHWRS/TSTMS LIKELY MON...ESPECIALLY DURG THE AFTN...BRINGING RISK
FOR LOCALIZED FLIGHT RESTRICTIONS. VSBY/CIG ISSUES CUD CONT INTO TUE
AS SCATTERED PRECIP STILL XPCD. HIPRES FCST FOR TUE NGT THRU ERY THU.

&&

.MARINE...
SLY FLOW AHD OF UPR LOW PRODUCING SCA CONDS AT TPLM2. AS MIXING
IMPROVES AFTER SUNRISE... XPCT 15-20 KT GUSTS TO BECOME MORE
COMMON. CONTG SCA FOR MOST OF BAY AND LWR PTMC RIVER. HWVR...WINDS
WL DECREASE LT TAFTN-EVNG AS TROF AXIS NEARS.

NUMEROUS SHWRS/TSTMS XPCD ON MON...WITH SCATTERED CNVCTN INTO TUE.
NW WINDS SHUD RMN BELOW 20 KTS...XCPT PSBLY IN/NEAR STRONGER STORMS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT. HIGHLIGHTED METRO BALT THAT SAW
DECENT RAFL SAT...AND CENTRL VA WHICH SAW HVY RAIN. THE I-95
CORRIDOR...BTWN THESE TWO AREAS...POISED TO SEE THE HIEST RATES
THIS MRNG. ALTHO FLASH FLOODING MAY NOT BE WIDESPREAD... EFFICIENT
RAFL PRODUCERS AND TRAINING ECHOES WL LEAD TO THE POSSIBILITY OF
3-6 INCHES OF RAIN. IN SPITE OF DRY GRND...THAT WUD CAUSE PROBLEMS.

RIVERS AND STREAMS ARE EXTREMELY LOW GIVEN RECENT DRY CONDITIONS...
SO THAT FLOOD THREAT IS LOW. HWVR...EXCESSIVE RAFL CUD CAUSE SHARP
RISES...SPCLY ON QUICKER REACTING WATERWAYS.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY WILL BE CANCELLED. HIT MINOR CRITERIA AT
ANNAPOLIS BUT HIGH TIDE HAS PASSED AND WATER LEVELS HAVE COME DOWN
BELOW THRESHOLD.

SLY FLOW ENDS BY LT TDA...BUT THERE/S NO GOOD PUSH TO EVACUATE
WATER THATS ALREADY IN THE BAY. THEREFORE...COASTAL FLOOD RISK
MAY CONT MON AS LUNAR CYCLE RMNS FAVORABLE FOR HIGH WATER LEVELS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
     009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025-026-
     029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ531>534-537>543.

&&

SYNOPSIS...SBK/HTS
NEAR TERM...BPP/HTS
SHORT TERM...SBK
LONG TERM...BPP
AVIATION...BPP/SBK
MARINE...HTS/SBK
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...BPP/HTS
Hazardous weather outlook, Aug 14, 10:42 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 AM EDT SUN AUG 14 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1042 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...AND MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH
HAS BEEN POSTED FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS
NORTHWARD... VALID THROUGH 8PM. IN ADDITION...ISOLATED SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE AREAWIDE...WITH DAMAGING WINDS
BEING THE PRIMARY THREAT.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 8PM FOR THE MARYLAND
CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC
RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR COASTAL FLOODING MAY BE POSSIBLE ON MONDAY ALONG THE WESTERN
SHORELINE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE
MORNING HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE FORWARD ANY
REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE
NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1042 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...AND MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS
BEEN POSTED FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN
THE CENTRAL SHENANDOAH VALLEY...VALID THROUGH 8PM. IN ADDITION...
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE AREAWIDE...WITH
DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE FORWARD ANY
REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 14, 6:32 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 AM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      ROCKFISH                37.80N  78.75W
08/14/2011                   NELSON             VA   TRAINED SPOTTER

            ROCKFISH RIVER OUT OF ITS BANKS AND FLOODING YARDS.

&&

EVENT NUMBER LWX1101395

SBK
Special weather statement, Aug 14, 10:08 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 AM EDT SUN AUG 14 2011

MDZ006-007-011-141500-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
1008 AM EDT SUN AUG 14 2011

...THUNDERSTORMS WITH HEAVY RAINFALL OVER BALTIMORE AND HARFORD
COUNTIES...

AT 1000 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAINFALL FROM THE HOWARD COUNTY BALTIMORE COUNTY LINE
NORTHEAST INTO CENTRAL HARFORD COUNTY. THESE STORMS WERE MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE SCARBORO...LANSDOWNE...BEECHFIELD...HOWARD
PARK...MORRELL PARK...CARROLL...GWYNNS FALLS...CANTON...UNION SQUARE
AND EUDOWOOD.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. 1 TO 2 INCHES OF
RAINFALL MAY OCCUR IN ONE HOURS TIME.

&&

LAT...LON 3961 7615 3922 7664 3923 7666 3921 7668
      3921 7671 3927 7679 3931 7679 3931 7684
      3932 7686 3973 7635 3973 7624
TIME...MOT...LOC 1400Z 235DEG 17KT 3961 7631 3930 7675

BPP
Special weather statement, Aug 14, 10:30 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1030 AM EDT SUN AUG 14 2011

MDZ017-141500-
ST. MARYS MD-
1030 AM EDT SUN AUG 14 2011

...STRONG THUNDERSTORM TO AFFECT THE TIP OF ST. MARYS COUNTY...

AT 1028 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES WEST OF POINT LOOKOUT...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE THE SOUTHERN TIP OF ST. MARYS COUNTY
INCLUDING SAINT INIGOES CREEK.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. A WIND
GUST AROUND 50 MPH WAS REPORTED OVER THE TIDAL POTOMAC RIVER AT
LEWISETTA.

&&

LAT...LON 3805 7635 3810 7640 3810 7642 3811 7644
      3811 7647 3820 7636 3814 7631 3808 7632
      3805 7630 3803 7631
TIME...MOT...LOC 1428Z 226DEG 19KT 3805 7637

BPP
Local storm report, Aug 14, 11:06 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1106 AM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     FLASH FLOOD      1 N WOODLAWN            39.33N  76.75W
08/14/2011                   BALTIMORE          MD   911 CALL CENTER

            ROAD FLOODED AT RUTHERFORD RD AND AMBASSSADOR RD

&&

EVENT NUMBER LWX1101396

MEADOWS
Special weather statement, Aug 14, 11:28 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 AM EDT SUN AUG 14 2011

MDZ007-141630-
HARFORD MD-
1128 AM EDT SUN AUG 14 2011

...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE OVER COASTAL HARFORD
COUNTY...

AT 1125 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAINFALL OVER HARFORD COUNTY NEAR THE CHESAPEAKE BAY.

LOCATIONS IMPACTED INCLUDE EDGEWOOD AND ABERDEEN.

HEAVY RAIN WITH THUNDERSTORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3940 7616 3935 7620 3934 7623 3937 7626
      3940 7626 3938 7627 3933 7625 3932 7630
      3936 7633 3938 7631 3940 7637 3950 7643
      3963 7615 3955 7607 3950 7611 3948 7606
      3945 7605
TIME...MOT...LOC 1525Z 180DEG 0KT 3923 7633

BPP

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:06 AM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's54 min
Aug 14, 3:23 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Carroll, Frederick, Prince George's, City of Baltimore20 hr
Aug 14, 3:29 AM EDTFlash Flood WarningLWXAnne Arundel, Charles, Prince George's3 hr
Aug 14, 4:22 AM EDTSpecial Weather StatementLWXHarford53 min
Aug 14, 10:08 AM EDTSpecial Weather StatementLWXBaltimore, Harford, City of Baltimore52 min
Aug 14, 10:30 AM EDTSpecial Weather StatementLWXSaint Mary's30 min
Aug 14, 11:28 AM EDTSpecial Weather StatementLWXHarford62 min
Aug 14, 4:57 PM EDTSpecial Weather StatementLWXAllegany33 min
Aug 14, 5:31 PM EDTSpecial Weather StatementLWXAllegany44 min
Aug 14, 5:56 PM EDTSevere Thunderstorm WarningLWXAllegany49 min
Aug 14, 6:00 PM EDTSpecial Weather StatementLWXAllegany45 min
Aug 14, 7:44 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington42 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.